Article Text

Download PDFPDF
Dogs
Severe bronchoconstriction as part of a suspected anaphylactic reaction in a dog following administration of gadobutrol

Abstract

A four-year-and-three-month-old Jack Russell terrier presented for investigation of acute-onset paraplegia, with an MRI performed under general anaesthesia. Following administration of a gadobutrol contrast medium, apnoea, cyanosis, resistance to ventilation, hypotension and tachycardia were observed. An anaphylactic reaction was suspected, characterised by severe bronchoconstriction and cardiovascular collapse. This was treated with multiple isotonic crystalloid fluid boluses, intermittent positive pressure ventilation, terbutaline and cessation of general anaesthesia. Following recovery from general anaesthesia, continuous positive airway pressure and later high-flow nasal oxygen therapy were needed to treat severe hypoxaemia. Treatment of the acute anaphylactic reaction was successful; however, the dog was euthanased due to progressive neurological disease.

  • anaesthesia
  • bronchoconstriction
  • anaphylaxis
  • gadolinium
  • continuous positive airway pressure
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.